Texas, 2015Flash Flood in Texas, May 26 to 27, 2015
May 26 to 27, 2015 · NWS SHV · 1 event in 1 county or zone
Nocturnal thunderstorms that developed during the late evening hours of May 26th in association with an upper level trough across Northeast Texas were slow moving in nature. As a result, some flash flooding was reported in Wood County, Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Nocturnal thunderstorms that developed during the late evening hours of May 26th in association with an upper level trough across Northeast Texas were slow moving in nature. As a result, some flash flooding was reported in Wood County, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 8:11 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, May 26, 8:11 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT TUE MAY 26 2015
.UPDATE...
WEAK SURFACE BOUNDARY EXTENDING ALONG THE RED RIVER VALLEY OF
TEXAS TO NEAR SHREVEPORT AND POINTS EASTWARD ALONG INTERSTATE 20
CONTRIBUTING TO PERSISTENT THUNDERSTORM ACTIVITY THIS EVENING.
SEVERAL STORMS PRODUCED QUARTER TO GOLF BALL SIZED HAIL ACROSS
PORTIONS OF NORTHWEST LOUISIANA. STRONGEST STORMS MOVING INTO
SOUTHERN ARKANSAS WILL AFFECT THE COMMUNITIES OF EMERSON AND
STRONG.
FOR THIS UPDATE...TRIMMED POPS ACROSS DEEP EAST TEXAS AND WEST
CENTRAL LOUISIANA BUT MAINTAINED MENTION OF SLIGHT CHANCE TO COVER
A STRAY SHOWER OR TWO.
OTHERWISE...FORECAST LOOKS ON TRACK. INCREASED CLOUD COVER FROM
ONGOING CONVECTION ALONG WITH CIRRUS FROM STORMS ACROSS NORTH
CENTRAL TEXAS TO KEEP OVERNIGHT LOW TEMPERATURES IN THE UPPER 60S
TO LOWER 70S. /05/
&&
.PREV DISCUSSION... /ISSUED 646 PM CDT TUE MAY 26 2015/
AVIATION UPDATE...
VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS
AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS
DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED
SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF
KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT
MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE
AREA...WITH THESE CIGS LIFTING AFTER 16Z.
PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/
DISCUSSION...
THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED
SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES
MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE
WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE
BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH
TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE
DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST
ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION
ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO
WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN
AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO
TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE
WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE
HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT
WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN
STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A
SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST
WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE
MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW
PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF
SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE
REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO
LOWER 70/S. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 87 70 86 / 30 40 20 40
MLU 69 87 70 86 / 20 40 20 40
DEQ 66 85 69 84 / 40 40 30 40
TXK 68 86 69 86 / 30 40 30 40
ELD 68 87 69 86 / 30 40 30 40
TYR 71 87 71 86 / 30 40 20 40
GGG 71 87 71 86 / 30 40 20 40
LFK 72 88 72 86 / 20 40 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05
Hazardous weather outlook, May 26, 11:50 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT TUE MAY 26 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1250 PM CDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY
FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE
SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL
WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP
ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST
INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY
SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE
SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN
COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE
REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH
THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.
06
In the hours before
Local storm report, May 26, 6:35 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL SHREVEPORT 32.47N 93.80W
05/26/2015 E1.00 INCH CADDO LA NWS EMPLOYEE
NWS STAFF REPORTED 1 INCH HAIL AT THEIR HOME IN
SHREVEPORT.
&&
EVENT NUMBER SHV1500540
27Local storm report, May 26, 6:37 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL SHREVEPORT 32.47N 93.80W
05/26/2015 E1.00 INCH CADDO LA NWS EMPLOYEE
ONE INCH HAIL AT THE NWS OFFICE
&&
EVENT NUMBER SHV1500541
27Local storm report, May 26, 6:42 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL GREENWOOD 32.44N 93.97W
05/26/2015 E0.75 INCH CADDO LA NWS EMPLOYEE
PENNY SIZE HAIL BETWEEN KEITHVILLE AND GREENWOOD
&&
EVENT NUMBER SHV1500542
27Local storm report, May 26, 6:48 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL SHREVEPORT 32.47N 93.80W
05/26/2015 E1.75 INCH CADDO LA NWS EMPLOYEE
&&
EVENT NUMBER SHV1500543
27Local storm report, May 26, 7:22 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL BOSSIER CITY 32.52N 93.66W
05/26/2015 E1.00 INCH BOSSIER LA 911 CALL CENTER
&&
EVENT NUMBER SHV1500544
27Flash Flood, Wood
- When
- May 26, 10:50 PM CST to May 27, 12:00 AM CST
- Where
- Wood County, 1.67 mi S of Fauke to 1.48 mi SSE of Fauke
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 32.606, -95.270
A car was flooded in high water southeast of Quitman, Texas along FM 3450.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Tornado and Damaging Winds in Georgia, May 26, 2015$206,000 · EF1 · 21 events
- Damaging Winds in Ohio, May 26, 2015$465,000 · 61 kt wind · 12 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Hail and Damaging Winds in Florida, May 26 to 31, 2015$26,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569859.